Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Need some info please
Nov 27, 2004

These questions concern my brother. He tested positive 9 years ago and was on a series of meds for over 6 years with an assortment of debilitating side affects. His t cell count was very high (>900) so about 3 years ago, he decided he wasn't going to take the meds any more. For 2 years he felt better than he had in years, mostly due to not suffering the side affects. About 6 months ago, he quit his job and has been living off of his retirement. He also became very inactive. 8 weeks ago he started running a fever every night for several hours. He has lost about 30 pounds and has no appetite. He is going back to the dr this week to be re-tested, but my question concerns vitamins and supplements that will help him to build up his system and to help with the side effects. Also nutritional information would help as well. Its hard to get him to eat anything, he's been living mostly on a little fruit and occasionally broth. I would appreciate any information you can give me Thank you A Loving Sister

Response from Dr. Frascino

Hello Loving Sister,

Vitamins and supplements are not the priority, nor should they be a focus at this moment for your brother. He needs to be seen by an HIV specialist ASAP. Fevers, anorexia and a 30-pound weight loss are worrisome symptoms. He's been off meds for three years and may have an opportunistic infection. There have been a number of new antiretroviral drugs approved over the past three years. Depending on what medications your brother has taken in the past, what toxicities he's experienced and what drug resistance he may have developed, he may well be able to take advantage of these newer, better tolerated medications. Perhaps you could go with him to his doctor's appointment to help get him back on the road to health. The HIV specialist will also be able to specifically address the problems of weight loss and decreased appetite. Make sure your brother knows about this Web site. Hopefully he'll find it helpful.

Good luck to you both.

Dr. Bob


Previous
How can I DECREASE my sex drive?
Next
SCULPTRA COST

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement